Doctor insights on:
Digitek Digoxin Lanoxin
It is a heart drug...A purified product of the foxglove plant. It has effects which include strengthening the contraction of the heart muscle, slowing conduction of the heart's electrical impulse through the av node and thereby helping to slow the heart rate during atrial fibrillation. Because of potential toxicity, its use has been largely replaced ...Read more
Heart rhythm: Lanoxin is the brand name for digoxin or digitalis, which is a medication with a long history of use to treat heart failure and abnormal heart rhythms. It is not always necessary in pneumonia; it is given to treat heart problems that can sometimes accompany pneumonia especially in elderly patients. ...Read more
Yes: Normally, there should be no problem taking them at the same time. ...Read more
Digoxin: We have used it for hundreds of years, recently it has been falling into disfavor. It needs to be used with great care and this may be why recent usage problems are seen. It is an ancient poison so it can't be taken lightly. ...Read more
My new cardiologist told me to discontinue Lanoxin (digoxin) after taking it for 25 years. Cold turkey. Can I expect any withdrawal symptoms?
Lanoxin (digoxin): Symptoms depend on what it was originally prescribed for, & if that condition is resolved. Please get more clear answers from that doctor. ...Read more
The hole in my heart's about an inch, is that considered large? I also have migraine, won't it be a conflict with my vsd? I take lanoxin (digoxin). I'm 19. Tnx
Yes: A septal defect of an inch in diameter is large, and can eventually cause problems secondary to the overload of recirculating blood. Talk to your doc about options for closing the defect. ...Read more
I have significant mitral valve prolapse. I stopped taking lanoxin (digoxin) when I was 21. I am no 50 and I get bad fluttering in my chest do I need it now?
You should: Find out what is behind the fluttering feeling. Possibly a rhythm disturbance such as salvo of premature contractions or atrial fibrillation. I both cases I would see the internist/cardiologist as especially having afib exposes you to blood clots in the upper chamber that can lead to strokes. So my humble advise see the cardiologist asap! Please do not delay! ...Read more